# SDR 2023FA0000253

- Difficulty date: May 10, 2023
- Submitted: May 10, 2023
- Operation: General aviation
- Aircraft: N706SK
- Make and model: Cndair CL6002C10
- Aircraft serial: 10149
- System (JASC): 2600 · Fire Protection System
- Part: Fire Bottle
- Part number: 4739191
- Part serial: 0329A
- Condition: Abnormal
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FIRE EXTINGUISHER WAS RECEIVED WITH FOD INSIDE OF THE CYLINDER. THE FOD WAS A BROWN RESIDUE AND GRANULAR SUBSTANCE LOCATED ON RESTRICTED FLOW ORIFICES AND ON THE CYLINDER WALLS. FOD WAS FOUND DURING THE SERVICE OF THE FIRE EXTINGUISHER. THE RECOMMENDED SERVICE AND HYDROSTATIC TEST IS REQUIRED AT 5 OR 10 YEARS. THIS FIRE EXTINGUISHER HAS NOT BEEN HYDROSTATIC TESTED IN 18.5 YEARS AND ONLY ONE EVIDENCE OF SERVICE DATED 8-7-2007. DATE OF MANUFACTURE IS 10-04, LAST HYDROSTATIC TEST DATE IS 9-04. BOTTLES SHOWS A SERVICE DATE OF 8-6-07.  FOD ON THE INSIDE OF THE EXTINGUISHER COULD CAUSE THE FIRE EXTINGUISHER NOT TO FUNCTION PROPERLY. THIS TYPE OF FIRE EXTINGUISHER IS A LOW-RATE DISCHARGE EXTINGUISHER FOR THE CARGO BAY. THIS CONDITION MAY RESTRICT OR STOP THE FLOW OF HALON FROM THE ORIFICES LOCATED IN THE FIRE EXTINGUISHER. THE ORIFICES ARE FOR METERING THE FLOW OF HALON AGENT FOR E-TOPS HALON CONCENTRATION IN THE CARGO BAY OF THE AIRCRAFT.
